×

Existence results for evolution hemivariational inequalities of second order. (English) Zbl 1082.34052

The author proves existence of solutions for the second-order nonlinear evolution inclusion \[ \begin{gathered} y''(t)+ A(t,y'(t))+ By(t)+\partial J(t,y(t))\ni f(t),\quad\text{a.e. on }(0,T),\\ y(0)= y_0,\quad y'(0)= y_1\end{gathered} \] which can be expressed as the hemivariational inequality \[ \langle y''(t)+ A(t,y'(t))+ By(t)- f(t),v\rangle+ J^0(t, y(t)lv)\geq 0 \] for every \(v\in V\), for almost every \(t\in(0,T)\) \[ y(0)= y_0,\quad y'(0)= y_1. \] Here, \(\partial J\) represents the Clarke subdifferential of \(J\), \(J(t,x; v)\) is the generalized directional derivative of \(J(t,\cdot)\) at a point \(x\) in the direction \(v\) and \(V\) is a reflexive Banach space. This problem can be thought of as an evolution inclusion with a multi-valued perturbation. Physical applications of hemivariational inequalities are mentioned, including references, and a survey of the theoretical results involving these problems is also given. The proof involves an application of the result in [N. S. Papageorgiou, F. Papalini and F. Renzacci, Rend. Circ. Mat. Palermo, II. Ser. 48, No. 2, 341–364 (1999; Zbl 0931.34043)]. Among other hypotheses, \(A\) is assumed to be pseudomonotone in its second variable, \(B\) is a bounded, linear, monotone and symmetric operator, and \(J\) is locally Lipschitz in its second variable. A result is also stated in which the \(\partial J\) term depends on \(y'\) rather than \(y\). Two specific applications from mechanics are given to which the author’s existence result can be applied.

MSC:

34G25 Evolution inclusions
35A15 Variational methods applied to PDEs
74H20 Existence of solutions of dynamical problems in solid mechanics
47J20 Variational and other types of inequalities involving nonlinear operators (general)

Citations:

Zbl 0931.34043
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Aubin, J.P.; Cellina, A., Differential inclusions, set-valued maps and viability theory, (1984), Springer Berlin, New York, Tokyo · Zbl 0538.34007
[2] Berkovits, J.; Mustonen, V., Monotonicity methods for nonlinear evolution equations, Nonlinear anal. theory methods appl., 27, 12, 1397-1405, (1996) · Zbl 0894.34055
[3] Browder, F.E.; Hess, P., Nonlinear mappings of monotone type in Banach spaces, J. funct. anal., 11, 251-294, (1972) · Zbl 0249.47044
[4] Carl, S., Enclosure of solution for quasilinear dynamic hemivariational inequalities, Nonlinear world, 3, 281-298, (1996) · Zbl 0902.35065
[5] Clarke, F.H., Optimization and nonsmooth analysis, (1983), Wiley New York · Zbl 0727.90045
[6] Duvaut, G.; Lions, J.L., Inequalities in mechanics and physics, (1976), Springer Berlin · Zbl 0331.35002
[7] Goeleven, D.; Motreanu, D., Hyperbolic hemivariational inequality and nonlinear wave equation with discontinuities, (), 111-122 · Zbl 1043.49010
[8] Haslinger, J.; Panagiotopoulos, P.D., Optimal control of systems governed by hemivariational inequalities. existence and approximation result, Nonlinear anal. theory methods appl., 24, 1, 105-119, (1995) · Zbl 0827.49008
[9] Lions, J.L., Qualques Méthodes de Résolution des problèmes aux limites non linéaires, (1969), Dunod Paris · Zbl 0189.40603
[10] Liu, Z., A class of evolution hemivariational inequalities, Nonlinear anal. theory methods appl., 36, 91-100, (1999) · Zbl 0920.47056
[11] Miettinen, M., A parabolic hemivariational inequality, Nonlinear anal. theory methods appl., 26, 725-734, (1996) · Zbl 0858.35072
[12] Miettinen, M.; Panagiotopoulos, P.D., On parabolic hemivariational inequalities and applications, Nonlinear anal. theory methods appl., 35, 885-915, (1999) · Zbl 0923.35089
[13] Migórski, S.; Ochal, A., Optimal control of parabolic hemivariational inequalities, J. global optim., 17, 285-300, (2000) · Zbl 0974.49009
[14] Migórski, S.; Ochal, A., Boundary hemivariational inequality of parabolic type, Nonlinear anal. theory methods appl., 57, 579-596, (2004) · Zbl 1050.35043
[15] Naniewicz, Z.; Panagiotopoulos, P.D., Mathematical theory of hemivariational inequalities and applications, (1995), Dekker New York · Zbl 0968.49008
[16] Panagiotopoulos, P.D., Inequality problems in mechanics and applications, convex and nonconvex energy functions, (1985), Birkhäuser Basel · Zbl 0579.73014
[17] Panagiotopoulos, P.D., Coercive and semicoercive hemivariational inequalities, Nonlinear anal. theory methods appl., 16, 209-231, (1991) · Zbl 0733.49012
[18] Panagiotopoulos, P.D., Hemivariational inequalities, applications in mechanics and engineering, (1993), Springer Berlin · Zbl 0826.73002
[19] Panagiotopoulos, P.D., Hemivariational inequalities and Fan-variational inequalities new applications and results, Atti sem. mat. fis. univ. modena, 43, 159-191, (1995) · Zbl 0843.49006
[20] Panagiotopoulos, P.D., Modeling of nonconvex nonsmooth energy problems, dynamic hemivariational inequalities with impact effects, J. comput. appl. math., 63, 123-138, (1995) · Zbl 0847.49016
[21] Panagiotopoulos, P.D.; Pop, G., On a type of hyperbolic variational—hemivariational inequalities, J. appl. anal., 5, 1, 95-112, (1999) · Zbl 0929.34049
[22] Papageorgiou, N.S., On the existence of solutions for nonlinear parabolic problems with nonmonotone discontinuities, J. math. anal. appl., 205, 434-453, (1997) · Zbl 0901.35043
[23] Papageorgiou, N.S.; Papalini, F.; Renzacci, F., Existence of solutions and periodic solutions for nonlinear evolution inclusions, Rend. circ. mat. Palermo, 48, 341-364, (1999) · Zbl 0931.34043
[24] Zeidler, E., Nonlinear functional analysis and applications, II A/B, (1990), Springer New York
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.